Announcement

Collapse
No announcement yet.

Contraception & depression

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Contraception & depression

    I'm currently on The Pill, and teamed up with my antidepressants it has reduced my libido in a big way. I'm also curious if it's possibly linked to my constant weight gain too.

    A few years ago I had the depo shot (?) and was having depression issues do the doc took me off that and put me back on the pill.

    Basically in wondering if anyone who has depression issues / takes anti depressants and whose libido is fine/normal can tell me what contraception they use (other than condoms or withdrawal method).

    I'm hoping to slowly wean myself off ADs, so that's a factor too.

    Any help/suggestions/ideas/info is greatly appreciated

  • #2
    I found the pill terrible for both depression and libido. I didn't realise until I went off the pill and it made such a difference.

    I now have a Mirena IUD and it has been great, it has a very small amount of localised hormone but hasn't affected my mood at all.


    Sent from my GT-I9000 using BubHub

    Comment


    • #3
      Just to add, I haven't been medicated for depression since quitting the pill a few years ago :-)

      Sent from my GT-I9000 using BubHub

      Comment


      • #4
        I don't take anti depressants but while on the pill I felt like I needed to at times. I finally stopped taking the pill and within a week it was like a cloud lifted. I now have the copper iud which has no hormones at all, have vowed to never go near hormonal contraception again.
        I also take fish oil, and b vitamins, these help improve moods and libido greatly too.

        Comment


        • #5
          Subscribing for tips. I have recently been put back on AD's and have started the pill and my sex drive is non exsistant. I never had an overly active one to begin with but now its nothing...

          Comment


          • #6
            Bump

            Comment


            • #7
              My PND escalated when on the minipill but dramatically reduced when I stopped it after a few months.

              You might be better off with a Mirena as the hormones in it have a limited reach.

              Comment


              • #8
                My doc mentioned something to me called the nuvoring (sp?) which is like a rubber ring you insert yourself, leave in for 3 weeks take out have a period and then put in again. Wasn't for me cos I coudln't be bothered having to put it in and take it out (i'd forget i'm hopeless) but might be worth looking into. He said it has less hormones so therefore less side effects.

                Comment


                • #9
                  Thanks for the replies so far

                  Comment

                  Working...
                  X